Three teenage girls from Marquette are recovering after overdosing on over-the-counter medicines.
The Marquette Police say they got a call about one of the girls shortly before midnight Friday night.
A 13-year-old girl was in the emergency room at Marquette General Hospital after overdosing on an over-the-counter cold medicine.
Police say the girl and three of her friends bought the medicine and took numerous pills before attending a dance that night.
The girl became ill; she was vomiting and showing other serious symptoms.
After police contacted the other girls and their parents, the parents took their girls to the emergency room as well.
The 13-year-old from the original call and two of her friends were admitted to MGH for treatment, and one girl needed to be admitted to the Intensive Care Unit.
Police are not seeking any criminal charges from the incident, but they say it demonstrates the harm that over-the-counter medicines can cause if they’re used improperly.
Many over-the-counter cold remedies are based on Tylenol, and police say consuming a large amount of Tylenol-type drugs can severely damage the liver and other body parts.